Jump to content
CrazyBoards.org

Effexor and Remeron - anyone tried it?


Recommended Posts

So I'm once again mixing things up with my meds. I have taken paxil for a long while with mixed results. Good stretches and bad stretches. Remeron was added a few years ago and it has been helpful, largely as a sleep aid. After meeting my pdoc today I am going to start taking effexor and start the long taper off of Paxil.

 

In the last 8 months I had gotten off of Paxil once and went to Lexapro which was not helpful at all, then went to Cymbalta which helped with my depression but made me feel distant and cloudy headed and increased my anxiety. So I went back to Paxil just to get somewhat stabilized. We also gave lamictal a shot but I had a terrible psychological reaction to that once I got to the therapeutic dose. And also gave abilify a second go round but the side effects were, once again, too much to cope with. 

 

So now the plan is Effexor. I've heard good things about effexor and remeron and was just wondering about peoples experience with effexor itself and possibly in conjunction with remuron. One note is that I am coming off of Strattera and have started taking very small doses of adderall twice daily for ADD. This has actually helped my mood a lot and hasn't increased my anxiety which seems counterintuitive but hey it works.

 

Thanks for any comments.

Link to comment
Share on other sites

I'm on effexor xr and remeron at night........I like effexor xr.....75mg's so not a whole lot but, hey I'm out of my depression......The one thing I hate about meds is the withdrawals and they don't tell you this.....I have also noticed that one med could cause a side effect and has to be covered by another med......

 

 

 

I'm just saying give it a shot.......I probably still need to go up on my effexor and I'm going to ask my doctor for lyrica for mood because the gabapentin has seemed to just pooped out on me.

Link to comment
Share on other sites

I've taken both Effexor and Remeron in the past and for me they did not work out. Effexor caused blurred vision; dizziness; headache, loss of appetite; weakness; and fainting. As a chronic migraine sufferer, anything that makes my headaches worse is a no go for me; I'm also anorexic so the loss of appetite was a no go from my doctor's point of view. Remeron caused abnormal dreams; abnormal thinking; severe headache, severe dizziness, and night terrors. Again since of my migraines remeron was a no go, but worse that the headaches was the constant night-terrors and nightmares it gave me.

 

I also have low blood pressure, so any medication that messes with BP has to be monitored closely and when I start blacking out from a medication that med has to go.

 

I wish you luck with the changes in your medication routine!

Link to comment
Share on other sites

Thanks all for the responses. Today is my first day taking 37.5 of Effexor xr. Not feeling very good to be honest. Tired and just feeling a bit strange. I've read that Effexor can be real tough when you're starting it. I've been quick to stop Meds quickly from side effects, that's why I've always gone back to Paxil, so I really want to stick it out and give it a shot.

Luckily I've been taking Remeron for years so I don't have to worry about adjusting to that. I was going to start tapering Paxil today but I think I will wait a bit until I adjust.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...